Pennsylvania, 2014Damaging Winds in Pennsylvania, May 7, 2014
May 7, 2014 · NWS PBZ · 3 events in 1 county or zone
An area of showers and thunderstorms tied to an upper level shortwave propagated westward from Ohio into Pennsylvania on the morning of the 7th. A few trees were reported down along the line as it moved through Washington county, PA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of showers and thunderstorms tied to an upper level shortwave propagated westward from Ohio into Pennsylvania on the morning of the 7th. A few trees were reported down along the line as it moved through Washington county, PA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 7, 3:49 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, May 7, 3:49 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
449 AM EDT WED MAY 7 2014
.SYNOPSIS...
A WARM FRONT WILL SPAWN SCATTERED SHOWERS CHANCES TODAY. VERY
WARM TEMPERATURES CAN BE EXPECTED UNTIL PASSAGE OF A COLD FRONT
THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE ISSUED TO ADJUST HOURLY TRENDS OF POPS BASED ON THE LATEST
RADAR AND HIGH RES MDL TRENDS.
PREVIOUS...
AREA OF ELEVATED SHWRS AND TSTMS HAS DVLPD ACRS MID AND PARTS OF
WRN OHIO AS SHRTWV PROGRESSES ACRS EWD BLD RIDGE. HAVE THUS MAINTAINED
THE SHWR AND TSTM FCST...BUT HAVE ADJUSTED TIMING AND PLACEMENT
FOR THE NWD ADVNG WARM FRONT TODAY. POPS SHOULD DCRS THROUGH THE
AFTN FOR ALL BUT THE EXTREME NRN ZONES GIVEN PASSAGE OF THE INTIAL
SPPRTG SHRTWV THROUGH THE NW FLOW OVR THE REGION...WITH CAPPING
WARM ADVCTN INTO THE MID LVLS.
HIGHS TDA WERE FORECAST ABOVE THE SEASONAL AVGS FOR COUNTIES S OF
I 80...AND NR AVG N...USING A BLEND OF GUIDANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
A SHRTWV MOVING ALONG THE AMPLIFYING UPR RIDGE SHOULD CONT THE
CHC FOR SHWRS AND TSTMS INTO TNGT FOR ZONES NORTH OF THE PA
TURNPIKE. THE RIDGE IS PROJECTED TO STRENGTHEN FURTHER ON THURSDAY
AS TROF EMERGES OVR THE PLNS STATES. DRY...BUT WARM WEA WL THUS
PREVAIL WITH HIGHS INTO THE 80S FOR COUNTIES TO THE S OF I 80.
FRIDAY ALSO IS EXPECTED TO BE A WARM DAY...ALTHOUGH HIGHS WL BE
TEMPERED BY INCRSG CLOUDS AND POPS WITH THE APCH OF THE MIDWRN
CDFNT. GIVEN THE STRENGTH OF THE ERN CONUS RIDGE...WOULD NOT BE
SURPRISED IF FUTURE MDL RUNS SLOW THE APPRCH AND PASSAGE OF THE
FRONT. FORECAST FOR FRIDAY AND SATURDAY IS THUS MAINLY OF
PERSISTENCE AND CONTS TO FEATURE LIKELY POPS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
LITTLE AGREEMENT IN THE GFS AND ECMWF THROUGH THE EXTENDED FORECAST
MEANS LITTLE CHANGE IN THE FORECAST AS WELL. WHILE BOTH MODELS PUSH
THE COLD FRONT EAST OF THE REGION SATURDAY NIGHT...THE GFS SHOWS A
MUCH MORE ACTIVE PATTERN SUNDAY THROUGH TUESDAY WHILE THE ECMWF
KEEPS PRECIPITATION SUPPRESSED TO THE SOUTH. ALTHOUGH BOTH MODELS
SHOW A COLD FRONT TOWARDS THE END OF THE FORECAST PERIOD...THE
TIMING IS OFF BY 12-24 HOURS. HAVE STUCK PRETTY CLOSE TO THE
INHERITED FORECAST...WHICH KEEPS LOW POPS IN THE FORECAST.
TEMPERATURES SHOULD BE NEAR OR SLIGHTLY ABOVE NORMAL SEASONAL VALUES.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A WARM FRONT WILL INITIATE SOME SCT SHWRS AND POSSIBLY SOME ISOLD
TSTMS AS IT DVLPS NWD ACRS THE UPR OH REGION TDA. CONFIDENCE IS
MINIMAL IN PLACEMENT...HENCE RESTRICTIONS WL BE OMITTED UNTIL
SITUATION IS BTR DEFINED. LIGHT NORTH WIND WL BECOME SLY WITH
PASSAGE OF THE FRONT.
.OUTLOOK.../TONIGHT THROUGH SUNDAY/...
A COLD FRONT WILL BRING POSSIBLE RESTRICTIONS LATER FRIDAY AND SATURDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 7, 2:19 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 AM EDT WED MAY 7 2014
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-080730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
319 AM EDT WED MAY 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 7, 3:23 AM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 AM EDT WED MAY 7 2014
OHZ048-070845-
COSHOCTON OH-
423 AM EDT WED MAY 7 2014
...A THUNDERSTORM WITH HAIL WILL AFFECT NORTHERN COSHOCTON COUNTY...
AT 419 AM EDT...A THUNDERSTORM WAS LOCATED 3 MILES WEST OF
KILLBUCK...MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL PRODUCE PENNY TO NICKEL SIZE HAIL AS IT MOVES OVER
NORTHERN COSHOCTON COUNTY.
LOCATIONS IMPACTED INCLUDE...
LAYLAND... BLISSFIELD...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4046 8217 4045 8173 4044 8173 4028 8182
4044 8218
15Special weather statement, May 7, 5:00 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 AM EDT WED MAY 7 2014
OHZ039-040-049-071045-
CARROLL OH-HARRISON OH-TUSCARAWAS OH-
600 AM EDT WED MAY 7 2014
...A CLUSTER OF THUNDERSTORMS WITH HAIL WILL AFFECT
CARROLL...NORTHWESTERN HARRISON AND TUSCARAWAS COUNTIES...
AT 556 AM EDT...A THUNDERSTORM CLUSTER WAS LOCATED 11 MILES
NORTHEAST OF MILLERSBURG...MOVING EAST AT 40 MPH.
THIS CLUSTER OF STORMS WILL PRODUCE PENNY TO NICKEL SIZE HAIL. SOME
STRENGTHENING TO SEVERE LEVELS IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SUGARCREEK... STRASBURG... BOLIVAR...
STONE CREEK... DOVER... NEW PHILADELPHIA...
MINERAL CITY... GNADENHUTTEN... UHRICHSVILLE...
MALVERN... DENNISON... SHERRODSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4047 8167 4064 8167 4065 8149 4067 8146
4066 8140 4066 8125 4070 8124 4067 8093
4038 8103 4031 8118 4028 8141 4046 8168
15Special weather statement, May 7, 5:11 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 AM EDT WED MAY 7 2014
OHZ040-049-050-071045-
CARROLL OH-HARRISON OH-JEFFERSON OH-
611 AM EDT WED MAY 7 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON...NORTHEASTERN
HARRISON AND SOUTH CENTRAL CARROLL COUNTIES...
AT 610 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KILGORE...
MOVING EAST AT 25 MPH.
THIS STORM WILL PRODUCE NICKEL SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
SCIO... KILGORE... JEWETT...
BERGHOLZ... UNIONPORT... RICHMOND...
WINTERSVILLE... STEUBENVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4055 8112 4055 8064 4052 8062 4050 8062
4032 8063 4037 8114Special weather statement, May 7, 5:44 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 AM EDT WED MAY 7 2014
OHZ039-040-049-050-071115-
CARROLL OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-
644 AM EDT WED MAY 7 2014
...STRONG THUNDERSTORMS WILL AFFECT HARRISON...NORTHERN JEFFERSON...
SOUTHERN CARROLL AND SOUTHERN TUSCARAWAS COUNTIES...
AT 643 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
EAST OF CARROLLTON TO 2 MILES WEST OF UHRICHSVILLE...MOVING SOUTHEAST
AT 35 MPH.
THESE STORMS WILL PRODUCE PENNY SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
SHERRODSVILLE... GNADENHUTTEN... DELLROY...
CARROLLTON... UHRICHSVILLE... DENNISON...
MECHANICSTOWN... LEESVILLE LAKE PARK...
BOWERSTON... KILGORE... TAPPAN...
BERGHOLZ...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4039 8158 4065 8102 4048 8060 4046 8060
4044 8061 4040 8061 4039 8063 4038 8062
4018 8104Special weather statement, May 7, 6:14 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 AM EDT WED MAY 7 2014
OHZ041-050-PAZ020-021-029-WVZ001-002-071145-
ALLEGHENY PA-BEAVER PA-BROOKE WV-COLUMBIANA OH-HANCOCK WV-
JEFFERSON OH-WASHINGTON PA-
714 AM EDT WED MAY 7 2014
...STRONG THUNDERSTORMS WILL AFFECT HANCOCK...NORTHEASTERN BROOKE...
NORTHEASTERN JEFFERSON...NORTHWESTERN WASHINGTON...SOUTHEASTERN
COLUMBIANA...SOUTHERN BEAVER AND WESTERN ALLEGHENY COUNTIES...
AT 713 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
WINTERSVILLE TO EAST LIVERPOOL...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWELL... WINTERSVILLE... WELLSVILLE...
RICHMOND... HAMMONDSVILLE... EAST LIVERPOOL...
TOMLINSON RUN STATE PARK... NEW CUMBERLAND...
CHESTER... NEW MANCHESTER... TORONTO...
STEUBENVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4030 8083 4070 8066 4063 8000 4023 8018
Special weather statement, May 7, 6:37 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 AM EDT WED MAY 7 2014
PAZ020-021-029-031-073-075-WVZ003-004-071215-
ALLEGHENY PA-BEAVER PA-FAYETTE PA-GREENE PA-MARSHALL WV-OHIO WV-
WASHINGTON PA-WESTMORELAND PA-
737 AM EDT WED MAY 7 2014
...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN WEST VIRGINIA
PANHANDLE AND WESTERN PENNSYLVANIA...
AT 735 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTHWEST OF MOON TO 3 MILES NORTH OF CLAYSVILLE TO SHERRARD...MOVING
EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VALLEY GROVE... TRIADELPHIA... MCMECHEN...
GLENDALE... BETHLEHEM... BENWOOD...
BURGETTSTOWN... AVELLA... SHERRARD...
ECONOMY BORO... MOON... CLAYSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4010 7955 3988 7991 3993 8076 3996 8076
3998 8074 4003 8074 4016 8052 4062 8036
4057 7957 4053 7950 4053 7945 4049 7946
4047 7942Thunderstorm Wind, Washington
- When
- May 7, 7:04 AM EST
- Where
- Washington County, 1.48 mi SSW of Van Voorhis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.150, -79.990
Emergency manager reported that a very large tree and utility wires were down.
Thunderstorm Wind, Washington
- When
- May 7, 7:12 AM EST
- Where
- Washington County, 0.29 mi SE of Jewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 40.067, -79.897
The public reported a tree down on Route 88 near California University of Pennsylvania.
Thunderstorm Wind, Washington
- When
- May 7, 7:12 AM EST
- Where
- Washington County, 1.38 mi N of Coal Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.090, -79.930
A trained spotter reported multiple trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, May 7, 20141 death · 1 event
- Hail and Damaging Winds in Kansas, May 7, 2014$1.8 million · 1.75 in hail · 27 events
- Hail and Damaging Winds in Nebraska, May 7, 2014$2.8 million · 2.75 in hail · 9 events
- Hail and Damaging Winds in Iowa, May 7 to 8, 2014$167,000 · 2 in hail · 14 events
- Tornado and Flash Flood in Oklahoma, May 7, 2014EF0 · 42 events
- Hail and Damaging Winds in Texas, May 7 to 9, 20142.75 in hail · 34 events
- Flash Flood and Hail in Texas, May 7, 2014$24,000 · 1.75 in hail · 9 events
- Flood in Arkansas, May 7 to 29, 2014$35,000 · 1 event
- Hail in Minnesota, May 7, 20141.75 in hail · 26 events
- Tornadoes and Hail in Colorado, May 7, 2014EF0 · 23 events
- Hail and Damaging Winds in Nebraska, May 7, 2014$6,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Kansas, May 7, 20142.5 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519672, 519673, 519674.